MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG NXT 5F DUAL-LUMEN REVERSE TAPER PICC BASIC TRAY WITH SAFETY INTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS GROSHONG NXT 5F DUAL-LUMEN REVERSE TAPER PICC BASIC TRAY WITH SAFETY INTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that leakage occurred from the catheter.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 5fr d/l groshong catheter.Usage residues were observed throughout the sample.The sliding suture wing was positioned between the 35cm and 37cm depth markings.An attempt to infuse water through the sample using a 12ml syringe revealed both lumens to be patent; however, when flushing the red-luered lumen, a leak was observed just proximal of the sliding suture wing.Tactile inspection of the sample revealed tensile weakness, necking and discoloration in the vicinity of the leak.Microscopic inspection of the leak site revealed two small punctures.The punctures occurred within one of the regions of necking.Material abrasion was observed in the vicinity of the punctures.The split characteristics, surface abrasion, necking and tensile weakness were consistent with damage caused by manipulation of the catheter with a traumatic instrument.The location of the damage suggested that catheter securement, and maintenance techniques may have contributed.The product ifu states ¿avoid accidental contact with sharp instruments and mechanical damage to the catheter material.Use only smooth-edged atraumatic clamps or forceps.¿ a lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description

Brand Name
GROSHONG NXT 5F DUAL-LUMEN REVERSE TAPER PICC BASIC TRAY WITH SAFETY INTRODUCER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9756669
Report Number3006260740-2020-00621
Device Sequence Number2921520
Product Code LJS
UDI-Device Identifier00801741035401
UDI-Public(01)00801741035401
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K023374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number7927505
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2020
Event Location Hospital
Initial Date Received by Manufacturer 02/03/2020
Supplement Date Received by Manufacturer04/23/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date05/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1